Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hep B prevention and Atripla
Jan 4, 2011

My doctor had my hep B protection checked two years ago. Result was 9,8. He told me that at a number under 10 my vaccination should be renewed. Last week he had my antbodies checked again. The number was now 7,19. But he advised me that a renewed vacination wouldn't be necessary as my atripla would protect me against hep B. I don't feel comfortable with this advice. I definitely don't want hep B and renewal of my vaccination seems the most secure way to go. What is your advice? Thanks for your response and all the work you do for us at the Body! Best wishes, Bert

Response from Dr. McGovern

Interesting question....

Your doctor is correct in pointing out that Atripla has activity against the hepatitis B virus. Two drugs within Atripla - emtricitabine and tenofovir - have dual activity against HBV and HIV. However, these two drugs are used to treat active chronic HBV infection. I don't know of any studies to see how effective they are in preventing HBV infection.

Since your surface antibody levels are near protective, I suspect a single booster dose would be all that you might need. After one dose, I would get a surface antibody level about two weeks later to be certain it worked.

Also be certain to be protected against hepatitis A with immunization if you have never been exposed.

Stay well! I am happy to know that you are looking out for all the ways to protect yourself from various infections. Also get checked for HCV antibody to know your status....



Previous
QUICK HEP B QUESTION
Next
HCV now while working at store...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement